Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 9, 2015, 11:45 AM CDT for Saint Charles County, Missouri. It took effect at Apr 9, 2015, 1:00 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 11:45 AM CDT (16:45 UTC)
- In effect from
- Apr 9, 2015, 1:00 PM CDT
- Expired
- Apr 10, 2015, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 17.93 ft at Apr 9, 2015, 1:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
854
WGUS43 KLSX 091645
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT THU APR 9 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Dardenne Creek at
...St. Peters Missouri
.This Flood Warning is a result of 0.75 to 1.60 inches of precipitation the
past 24 hours and 0.50 to 0.75 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will continue to monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-101645-
/O.NEW.KLSX.FL.W.0007.150409T1800Z-150410T1800Z/
/DRCM7.1.ER.150409T1800Z.150409T1800Z.150409T1800Z.UU/
1145 AM CDT THU APR 9 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Dardenne Creek at St. Peters
* At 11:00 AM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast: The Creek will crest near the flood stage today.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/10 04/11 04/12 04/13 04/14
Dardenne Creek
St. Peters 18.0 17.85 11.3 7.0 5.7 5.0 4.6
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$1 follow-up statement
268
WGUS83 KLSX 091934
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 PM CDT THU APR 9 2015
...The flood warning is cancelled for the following creek in
Missouri...
Dardenne Creek at
St. Peters
.This will be the final statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-092004-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-150410T1800Z/
/DRCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
234 PM CDT THU APR 9 2015
The Flood Warning is cancelled for
The Dardenne Creek at St. Peters.
* At 2:00 PM Thursday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Forecast: The creek crested below flood stage near 17.95 feet. The
creek is forecast to continue to fall to near 7.0 feet Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/10 04/11 04/12 04/13 04/14
Dardenne Creek
St. Peters 18.0 17.80 11.3 7.0 5.7 5.0 4.6
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 9, 10:24 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 9, 10:24 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT Thu Apr 9 2015
.UPDATE:
Issued at 1019 AM CDT Thu Apr 9 2015
Quick update to the forecast grids this morning to account for
lack of coverage to showers and thunderstorms in the warm sector.
Have reduced POPs to isolated/scattered until the front approaches
later this afternoon and this evening. All indications are that a
broken line of discrete storms will develop along the front late this
afternoon across central Missouri and move east toward the
Mississippi River by 00Z. Eventually the mode of convection may
transition to linear, but this may not occur until the front is in
Illinois.
CVKING
&&
.SHORT TERM: (Through Tonight)
Issued at 251 AM CDT Thu Apr 9 2015
An interesting forecast setup for today and this evening with a
number of questions that remained unanswered. That said, there are
some common themes among all of the available mdl guidance.
Still believe ongoing convection will move out of the CWA around or
shortly after sunrise. As the region recovers, expect TSRA to
initiate by early afternoon and sweep across the area this afternoon
and thru the evening hours. Main question will be the svr threat
thru tonight. This will depend on a number of uncertainties. The
largest uncertainty is storm mode. Believe storm mode shud initially
be supercells, especially across nrn and srn portions of the CWA
where shear is a little better. Regardless, believe these storms
will quickly grow into line segments as they move across the region.
Given the 20 to 30 kts 0-1 km shear, a tornado threat will exist
with any organized storms. A hail and wind threat will also exist,
but will largely depend upon storm mode. Still expect these storms
to be E/SE of the CWA by 06z Fri as the cdfnt pushes thru the
region.
Little change in temp forecast for today and tonight. Confidence in
high temps today is less than optimal, but did not have enuf
confidence to make many changes. Main change for today and tonight
was to increase wind speeds and gusts. Mdl guidance is in rather
good agreement with sustained winds around 20 kts with gusts in the
35 to 40 kts range. For now, have kept gusts just below wind adv
criteria and will be closely monitored.
As for the Flash Flood headline, will likely extend the headline
until 06z Fri. Amount of flood potential this afternoon and eve is
somewhat uncertain. However, after yet another round of heavy rain
in some areas yesterday, it will not take much rainfall to cause
problems again.
Tilly
.LONG TERM: (Friday through Wednesday)
Issued at 401 AM CDT Thu Apr 9 2015
Behind the cdfnt that pushes thru the region tonight, sfc ridge
settles into the area. No drastic changes from the prev forecast,
but did trend cooler again Sat morning as a secondary cdfnt slides
swd across the region under a clear sky.
Focus then turns to precip chances Sat night thru Wed. Mdls in
relatively good agreement bringing precip associated with a leading
s/w late Sat night. With the flow becoming zonal this weekend,
timing of this precip is somewhat uncertain. The cdfnt shud push
thru most of the area Sun night into Mon, but will be hung up just S
of the CWA. Overrunning precip is expected across at least srn
portions of the CWA, but while current mdl solns agree in placement,
uncertainty still exists in how far S the fnt will go.
With multiple rounds of precip expected and some question on
placement of synoptic features, have trended twd a mdl compromise
for temps. However, have trended warmer on Wed with mdls suggesting
the wrmfnt lifting nwd thru the area.
Tilly
&&
.AVIATION: (For the 12z TAFs through 12z Friday Morning)
Issued at 718 AM CDT Thu Apr 9 2015
Storms moving through STL metro area to taper off towards
beginning of TAF valid time, so have tempo of mvfr conditions
and thunderstorms through 13z. Otherwise, hard to pin down exact
timing of storms, so kept vcnty shower mention through the morning
hours. Then cold front begins to move through. Will see storms
fire up ahead of front between 18z and 22z. Precipitation should
taper off soon after cold frontal passage between 22z Thursday and
02z Friday. As for winds, will see decent mixing down today with
winds picking up to around 15 to 20 kts with gusts to near 30 kts.
South winds to veer to the west with frontal passage and gradually
diminish.
Specifics for KSTL:
Storms moving through STL metro area to taper off towards
beginning of TAF valid time, so have tempo of mvfr conditions
and thunderstorms through 13z. Otherwise, hard to pin down exact
timing of storms, so kept vcnty shower mention through the morning
hours. Then cold front begins to move through. Will see storms
fire up ahead of front by 22z. Precipitation should taper off
soon after cold frontal passage around 02z Friday. As for winds,
will see decent mixing down today with winds picking up to around
15 to 20 kts with gusts to near 30 kts. South winds to veer to the
west with frontal passage and gradually diminish.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through late tonight FOR Boone MO-Callaway MO-
Cole MO-Crawford MO-Franklin MO-Gasconade MO-Jefferson MO-
Moniteau MO-Montgomery MO-Osage MO-St. Charles MO-St.
Francois MO-St. Louis City MO-St. Louis MO-Ste. Genevieve
MO-Warren MO-Washington MO.
IL...FLASH FLOOD WATCH through late tonight FOR Bond IL-Clinton IL-
Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-St.
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 9, 10:19 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1019 AM CDT THU APR 9 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1019 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THE THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON AND EVENING WILL LIKELY BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW TORNADOES. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE THROUGH THIS EVENING AND A FLASH FLOOD WATCH REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OBSERVED SEVERE WEATHER AS WELL AS RAINFALL AMOUNTS OVER ONE INCH THROUGH TONIGHT. CVKING
In the hours before
Local storm report, Apr 9, 7:38 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 E TROY 38.98N 90.92W
04/09/2015 M3.05 INCH LINCOLN MO CO-OP OBSERVER
&&
MILLERLocal storm report, Apr 9, 7:55 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HEAVY RAIN 1 E TROY 38.98N 90.96W
04/09/2015 M2.85 INCH LINCOLN MO NWS EMPLOYEE
&&
MILLERLocal storm report, Apr 9, 8:25 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
825 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 10 N BLAND 38.45N 91.63W
04/08/2015 E2.75 INCH GASCONADE MO BROADCAST MEDIA
DELAYED REPORT OF BASEBALL-SIZED HAIL NEAR BLAND FROM
KRCG-TV METEOROLOGIST.
&&
CORRECTED LOCATION
CVKINGLocal storm report, Apr 9, 8:46 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN 6 S CARLINVILLE 39.19N 89.88W
04/09/2015 M1.10 INCH MACOUPIN IL TRAINED SPOTTER
&&
DYELocal storm report, Apr 9, 8:47 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN FLORISSANT 38.80N 90.32W
04/09/2015 M1.50 INCH ST. LOUIS MO TRAINED SPOTTER
&&
DYELocal storm report, Apr 9, 8:48 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 AM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HEAVY RAIN 6 SW CARLINVILLE 39.22N 89.96W
04/09/2015 M1.75 INCH MACOUPIN IL TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:02 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 31 min |
| Apr 8, 9:04 PM CDT | Areal Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| Apr 8, 9:09 PM CDT | Flash Flood Warning | LSX | Jefferson | 6 hr |
| Apr 9, 6:10 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more | 4 hr |
| Apr 9, 3:20 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 40 min |
| Apr 9, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 42 min |
| Apr 9, 4:13 PM CDT | Tornado Warning | LSX | Audrain | 32 min |
| Apr 9, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 29 min |
| Apr 9, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 29 min |
| Apr 9, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 38 min |
| Apr 9, 5:19 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Pike, Ralls | 41 min |
| Apr 9, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 25 min |
| Apr 9, 5:49 PM CDT | Tornado Warning | LSX | Lincoln, Saint Charles | 26 min |
| Apr 9, 6:04 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 41 min |
| Apr 9, 6:12 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 3 days |
| Apr 9, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Saint Francois, Washington | 58 min |
| Apr 9, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 35 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.